Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 52, NWS Albuquerque, NM

December 8, 2008

NWS Albuquerque, NM issued this wind advisory at Dec 8, 2008, 4:02 AM MST. It took effect at Dec 8, 2008, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 4:02 AM MST (11:02 UTC)
In effect from
Dec 8, 2008, 12:00 PM MST
Expired
Dec 8, 2008, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 081102
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
402 AM MST MON DEC 8 2008

...GUSTY WEST TO SOUTHWEST WINDS POSSIBLE THIS AFTERNOON OVER
   THE CENTRAL HIGH PLAINS...LINCOLN COUNTY...GUADALUPE MOUNTAINS
   OF CHAVES COUNTY AND PORTIONS OF THE EAST CENTRAL AND SOUTHEAST
   PLAINS...

NMZ011-016>021-026-081900-
/O.NEW.KABQ.WI.Y.0052.081208T1900Z-081209T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
402 AM MST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
AFTERNOON FOR THE CENTRAL HIGH PLAINS...LINCOLN COUNTY...THE
GUADALUPE MOUNTAINS OF CHAVES COUNTY AND PORTIONS OF THE SOUTHEAST AND
EAST CENTRAL PLAINS.

SURFACE LOW PRESSURE STRENGTHENING OVER EASTERN NEW
MEXICO...COUPLED WITH STRONG WINDS ALOFT ASSOCIATED WITH AN UPPER
TROUGH CROSSING NEW MEXICO...WILL RESULT IN GUSTY WEST TO
SOUTHWEST WINDS THIS AFTERNOON.

SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 OR 50
MPH ARE POSSIBLE OVER THE ADVISORY AREA. THE WIND SHOULD BEGIN TO
DIMINISH AROUND SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS.

$$
2 follow-up statements
000 
WWUS75 KABQ 081845
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MST MON DEC 8 2008

...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON OVER THE CENTRAL TO SOUTHEASTERN PLAINS AS WELL AS THE
HIGHER TERRAIN OF LINCOLN AND CHAVES COUNTIES...

NMZ011-016>021-026-090100-
/O.CON.KABQ.WI.Y.0052.081208T1900Z-081209T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1145 AM MST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE
SURFACE THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 30 MPH
WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ALONG THE INTERSTATE 40
CORRIDOR. WIND SPEEDS ARE CURRENTLY WEAKER ACROSS LINCOLN AND
CHAVES COUNTIES...HOWEVER STRONGER GUSTS ARE EXPECTED TO DEVLOP
THROUGH THE LATE AFTERNOON...ESPECIALLY NEAR AND UNDER ANY ONGOING
SHOWER OR THUNDERSTORM ACTIVITY. WINDS SHOULD BEGIN TO DIMINISH
SHORTLY AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON HIGHWAY 285 AND OTHER NORTH TO SOUTH ORIENTED
ROADWAYS.

$$

52
000 
WWUS75 KABQ 081902 CCA
NPWABQ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 PM MST MON DEC 8 2008

...GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS
AFTERNOON OVER THE CENTRAL TO SOUTHEASTERN PLAINS AS WELL AS THE
HIGHER TERRAIN OF LINCOLN AND CHAVES COUNTIES...

NMZ011-016>021-026-090100-
/O.COR.KABQ.WI.Y.0052.000000T0000Z-081209T0100Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1202 PM MST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

STRONG WEST SOUTHWEST WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE
SURFACE THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 35 MPH
WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ALONG THE INTERSTATE 40
CORRIDOR. WIND SPEEDS ARE CURRENTLY WEAKER ACROSS LINCOLN AND
CHAVES COUNTIES...HOWEVER STRONGER GUSTS ARE EXPECTED TO DEVLOP
THROUGH THE LATE AFTERNOON...ESPECIALLY NEAR AND UNDER ANY ONGOING
SHOWER OR THUNDERSTORM ACTIVITY. WINDS SHOULD BEGIN TO DIMINISH
SHORTLY AFTER SUNSET.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON HIGHWAY 285 AND OTHER NORTH TO SOUTH ORIENTED
ROADWAYS.

$$

52

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 8, 3:42 AM MST, 20 minutes earlier.

Area forecast discussion, Dec 8, 3:42 AM MST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 AM MST MON DEC 8 2008

.UPDATE...HAVE UPGRADED TO WIND ADVISORY STARTING AT NOON TODAY FOR
MUCH OF THE SOUTHEAST AND SOUTHCENTRAL.

&&

.PREV DISCUSSION 308 AM MST MON DEC 8 2008...
THE INHERITED FORECAST PACKAGE LOOKS ON TRACK AND HAVE MADE ONLY
DETAILED CHANGES TO POPS AND TEMPS AT THIS POINT. THE LATEST WATER
VAPOR LOOP SHOWS AN UPPER LOW OVER SW AZ MOVING EAST WHILE ANOTHER
UPPER WAVE DIGS SOUTH THROUGH THE GREAT BASIN. MEANWHILE...THE 09Z
SURFACE ANALYSIS SHOWS A 996MB LOW PRESSURE CENTER OVER SE COLORADO
AND DEWPOINTS ARE RISING ACROSS THE WESTERN HALF OF NEW MEXICO AS
TOP-DOWN MOISTENING CONTINUES. SHORT-TERM GUIDANCE IS IN VERY GOOD
AGREEMENT NOW THAT PRECIP WILL DEVELOP FROM WEST TO EAST TODAY IN
THE FORM OF SNOW SHOWERS. AS SATURATION OCCURS SNOW WILL CHANGE TO
RAIN IN VALLEY LOCATIONS. 00Z NAM/GFS/ECMWF SHOW BY THIS AFTERNOON
PRECIP WILL BECOME PRIMARILY FOCUSED ALONG THE CENTRAL MTN CHAIN.

BEYOND 00Z TUESDAY...HAVE SWITCHED GEARS A LITTLE AND SIDED WITH A
SLIGHTLY SLOWER TIMING THAN THE 00Z GFS TOWARD CONSISTENT
PERFORMANCE OF THE 12Z/00Z ECMWF. WILL CONVERT WATCHES OVER THE
NORTHERN TIER TO WARNINGS AT THIS TIME AND PLACE ADVISORIES FOR
NMZ001-003-008-010-011 FROM 00Z-19Z TUESDAY. AFTER THE FIRST WAVE
THIS AFTERNOON EJECTS EASTWARD INTO THE PLAINS...A PERHAPS BRIEF
BREAK WILL DEVELOP BEFORE PRECIP REDEVELOPS FROM NORTH TO SOUTH IN
ASSCN WITH THE MORE POWERFUL COLDER SECOND UPPER WAVE. MEANWHILE A
STRONG COLD FRONT WILL SLIDE SOUTH OVER THE EASTERN PLAINS BETWEEN
00Z-06Z NORTH OF I40 THEN SOUTH THRU KROW BY 12Z. WILL HOLD OFF ON
WINTER WX ADVISORIES FOR THE REMAINDER OF THE EASTERN PLAINS AND RIO
GRANDE VALLEY SINCE TIMING IS AFTER MIDNIGHT AND WOULD LIKE MORE
DETAILS ON QPF FROM 12Z RUNS. THE FRONT WILL LIKELY BLAST SOUTH THRU
THE RIO GRANDE VALLEY LATE MONDAY EVENING WITH THE 7.5KM LOCAL WRF
MODEL SHOWING A DISTINCT BAND OF MODERATE TO HEAVY SNOWFALL AFTER
MIDNIGHT.

NAM/GFS BOTH LINGER PRECIP ALONG THE CENTRAL MTN CHAIN AND SE PLAINS
THROUGH 19Z TUESDAY AS THE SYSTEM WILL DISPLAY A SLIGHTLY MORE
NORTHEASTERLY PRESSURE GRADIENT AT THE SURFACE. RAISED POPS A TAD TO
LIKELY IN THE SE AND EAST SLOPES TO REFLECT THIS. THE SYSTEM SHOULD
DEPART THE REGION RAPIDLY LATE TUESDAY AND CLEAR FROM NORTH TO
SOUTH. THE COLDEST TEMPERATURES OF THE SEASON ARE LIKELY WEDNESDAY
MORNING WITH NEGATIVE SINGLE DIGITS TO TEENS ACROSS THE AREA.

GUYER

&&

.AVIATION...UPPER TROUGH TO CROSS NEW MEXICO TODAY FROM WEST TO
EAST. RAIN AND SNOW SHOWERS WILL BE MOST NUMEROUS CENTRAL AND WEST
WITH OCCASIONAL MOUNTAIN OBSCURATIONS IN MAINLY MVFR CIGS/VSBY.
SURFACE LOW DEVELOPING OVER EASTERN NEW MEXICO TODAY COUPLED WITH
STRONG WESTERLY WINDS AT BASE OF PASSING UPPER TROUGH WILL RESULT IN
WESTERLY WIND GUSTS TO AROUND 35 TO 45 KT ESPECIALLY ALONG THE EAST
SLOPES OF THE SANDIA AND MANZANO AND SOUTH CENTRAL MOUNTAINS...AND
OVER RIDGETOPS OF SOUTHWEST NEW MEXICO. EXPECT THESE WINDS TO
DIMINISH AFTER 00Z TUESDAY...BUT MVFR AND OCCASIONAL IFR CONDITIONS
TO BECOME MORE WIDESPREAD OVER NORTHERN NEW MEXICO AS A STRONGER
UPPER SYSTEM AND ASSOCIATED COLD FRONT MOVES SOUTHWARD FROM THE
CENTRAL ROCKIES.

&&

.FIRE WEATHER...UPPER TROUGH TO PASS FROM WEST TO EAST OVER NEW
MEXICO TODAY. DEWPOINTS TO RISE SOMEWHAT MAINLY OVER CENTRAL AND
WESTERN AREAS...WHERE SPOTTY RAIN AND HIGHER TERRAIN SNOW SHOWERS
ALONG WITH ISOLATED LIGHTING STRIKES...ARE POSSIBLE. MAIN CONCERN
FOR TODAY IS STRONG WESTERLY WINDS FORECAST TO EXIST AT BASE OF
UPPER TROUGH OVER SOUTHERN NEW MEXICO...COUPLED WITH DEVELOPING
SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO. HUMIDITIES ARE NOT
FORECAST TO BE QUITE LOW ENOUGH FOR A SUSTAINED PERIOD OF CRITICAL
CONDITIONS ACROSS THE EAST CENTRAL PLAINS AND SANDIA AND MANZANO
MOUNTAINS THIS AFTERNOON ALTHOUGH THE WIND WILL LIKELY MEET OR
EXCEED CRITERIA. THAT SAID...DOWNSLOPE EFFECTS MAY BE ENOUGH FOR AN
HOUR OR TWO OF CRITICAL CONDITIONS OVER THAT REGION.

TONIGHT AND TUESDAY...A COLD UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL PLUNGE SOUTHWARD THROUGH THE STATE...BRINGING WIDESPREAD SNOW
ACCUMULATIONS FOR THE NORTHERN MOUNTAINS AND NORTHEAST
PLAINS...SIGNIFICANTLY COLDER TEMPERATURES AND GUSTY NORTH WINDS.
THE NORTHWEST PLATEAU...WESTERN MOUNTAINS...REMAINDER OF THE CENTRAL
MOUNTAIN CHAIN AND EASTERN PLAINS COULD ALSO SEE SOME SNOW
ACCUMULATIONS BY LATE TUESDAY.

RAPID CLEARING IS EXPECTED TUESDAY NIGHT WITH LOW TEMPERATURES
PLUNGING. WEDNESDAYS HIGHS MAY REMAIN BELOW NORMAL IN MANY
AREAS...WITH A SLOW WARMING TREND OTHERWISE UNDER NORTHWEST FLOW
ALOFT. ANOTHER QUICK MOVING BUT MUCH WEAKER SYSTEM MAY IMPACT THE
NORTHEAST THURSDAY/FRIDAY...FOLLOWED BY WHAT COULD BE A PERIOD OF
UNSETTLED WEATHER FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  48  27  41  16 /  40  50  10   0
GALLUP..........................  49  23  40   8 /  50  50  10   0
GRANTS..........................  49  25  40   6 /  40  60  20   0
GLENWOOD........................  54  32  48  19 /  40  50  10   0
CHAMA...........................  40  19  34   0 /  50  70  30   0
LOS ALAMOS......................  45  22  35  13 /  30  80  30   0
RED RIVER.......................  38  15  29  -2 /  50  90  40   0
TAOS............................  44  23  36   4 /  40  80  30   0
SANTA FE........................  46  23  35  15 /  40  70  40   0
SANTA FE AIRPORT................  48  24  38  16 /  30  70  40   0
ESPANOLA........................  50  24  40  10 /  30  70  30   0
ALBUQUERQUE HEIGHTS.............  51  32  42  24 /  30  60  40   0
ALBUQUERQUE VALLEY..............  52  32  42  18 /  30  60  40   0
ALBUQUERQUE FOOTHILLS...........  50  31  40  20 /  40  60  40   0
ALBUQUERQUE WEST MESA...........  51  30  41  21 /  30  60  40   0
SOCORRO.........................  56  32  43  19 /  30  30  30   0
SANDIA PARK/CEDAR CREST.........  45  26  38  12 /  40  70  60   0
MORIARTY/ESTANCIA...............  49  28  38  14 /  30  60  50   0
CARRIZOZO.......................  55  32  41  21 /  30  30  40   0
RUIDOSO.........................  48  28  35  19 /  40  40  60   0
RATON...........................  53  24  35   8 /  20  80  30   0
LAS VEGAS.......................  50  25  34  12 /  20  80  40   0
ROY.............................  54  24  34  15 /  10  70  30   0
CLAYTON.........................  60  26  35  18 /  20  70  30   0
SANTA ROSA......................  61  30  34  18 /   5  60  40   0
TUCUMCARI.......................  63  32  38  21 /   5  70  40   0
FORT SUMNER.....................  61  32  39  16 /   0  60  40   0
CLOVIS..........................  61  31  37  20 /   0  60  40   0
PORTALES........................  63  33  39  19 /   0  50  50   0
ROSWELL.........................  65  35  42  21 /   5  30  60   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 12 PM MST
TUESDAY FOR THE FOLLOWING ZONES...NMZ001-003-008-010-011.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 12 PM MST TUESDAY
FOR THE FOLLOWING ZONES...NMZ002-004>007.

WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ011-016>021-026.

&&

GUYER
Hazardous weather outlook, Dec 7, 6:00 AM MST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST SUN DEC 7 2008

NMZ001>021-026-081300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE WESTERN MOUNTAINS AFTER
MIDNIGHT AND SPREAD NORTHEAST ACROSS THE MIDDLE AND UPPER RIO GRANDE
VALLEY AND THE NORTHERN MOUNTAINS BY LATE MONDAY MORNING. ONLY LIGHT
SNOWFALL ACCUMULATIONS ARE EXPECTED ABOVE 7000 FEET WITH THIS SYSTEM.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY SOUTH ACROSS
NEW MEXICO MONDAY NIGHT THROUGH TUESDAY. SNOW WILL REDEVELOP OVER
THE NORTHERN MOUNTAINS AND SPREAD SOUTH THROUGH TUESDAY MORNING.
HEAVY SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN
OF NORTH AND CENTRAL NEW MEXICO MONDAY NIGHT WITH LIGHTER AMOUNTS
OVER THE NORTHWEST PLATEAU...THE RIO GRANDE VALLEY...AND THE EASTERN
PLAINS. GUSTY NORTH WINDS OF 25 TO 35 MPH WILL ACCOMPANY THE SNOWFALL
OVER THE EASTERN PLAINS...CREATING AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:46 AM MSTWinter Storm WarningABQ31 hr
Dec 8, 4:46 AM MSTWinter Weather AdvisoryABQ36 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.